Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 14, 2020, 7:40 PM EDT for Hardin County, Ohio. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 7:40 PM EDT (23:40 UTC)
- Expired
- Aug 14, 2020, 9:24 PM EDT
- In force
- 104 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WGUS51 KILN 142340
FFWILN
OHC065-150245-
/O.NEW.KILN.FF.W.0032.200814T2340Z-200815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
740 PM EDT Fri Aug 14 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Hardin County in west central Ohio...
* Until 1045 PM EDT.
* At 737 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Radar has estimated 2 to 3 inches in the
past hour. These storms are nearly stationary and will produce
another 1 to 2 inches of rain. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Kenton, Ada, Dunkirk, Alger, Blanchard, Mcguffey, Dola,
Huntersville and Walton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4082 8361 4062 8362 4062 8388 4082 8388
FLASH FLOOD...RADAR INDICATED
$$
AR1 follow-up statement
552 WGUS71 KILN 150124 FFSILN Flash Flood Statement National Weather Service Wilmington OH 924 PM EDT Fri Aug 14 2020 OHC065-150133- /O.CAN.KILN.FF.W.0032.000000T0000Z-200815T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin OH- 924 PM EDT Fri Aug 14 2020 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN HARDIN COUNTY IS CANCELLED... Although rain will continue the threat for heavy rain has ended. Flash Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4082 8361 4062 8362 4062 8388 4082 8388 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 7:35 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 14, 7:35 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
735 PM EDT Fri Aug 14 2020
.SYNOPSIS...
Scattered showers and storms will remain in the forecast through
Sunday before a cold front brings cooler and drier conditions to
the region for the beginning of the workweek. Several days of
drier conditions and below normal temperatures will evolve
through the first part of next workweek.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Complex weather scenario unfolding through the near term period,
with several considerations and potential local impacts during
the period.
A remnant MCV generated from early morning convection toward
Louisville continues to drift northeast into the heart of the
local area. The corresponding shield of rain with embedded
thunder continues to shrivel as it moves further into the ILN
FA, but it has brought extensive and thick cloud cover to a good
portion of the area -- particularly for the Tri-State/east-
central IN into the Miami Valley. As expected, this has kept the
environment relatively stable and capped, with the latest
mesoanalysis showing less than 500j/kg MLCAPE for much of the
Tri-State/surrounding areas. This stable environment will take
awhile to erode, especially without much in the way of
direct/abundant sunshine to help destabilize things through the
late afternoon.
Further to the north/east, however, stretching from north-
central/NW OH through northeastern KY, an axis of ~1500j/kg
MLCAPE has developed approximately coincident to the
location/orientation of the subtle north-south oriented inverted
sfc trof. This feature continues to pivot west into the area
and expect that with several additional hours of destabilization
and the arrival of some midlevel energy courtesy of the MCV and
midlevel wave back a bit further to the west, that coverage of
storms will increase rather quickly through 21z and especially
by 00z. In fact, leading up to sunset, anticipate that storm
coverage will be fairly widespread from spots just east of
Dayton to central Ohio/Columbus south to near Portsmouth and
west to near Wilmington and many spots in-between. This NNW-SSE
oriented axis of convection across the central/eastern parts of
the area will be in an environment characterized by abundant
deep-layer moisture with PWATs of 1.8+" and a very weak low-
and mid-level flow regime. In fact, the flow in the bottom
20-25kft or so is generally only 15kts or less, suggesting that
any storm activity will be very slow-moving and prone to
producing torrential rainfall rates with very deep warm-cloud
depths. Certainly many of the ingredients are there to promote
locally heavy rainfall rates on the order of 1-3"/hr and flash
flooding potential, particularly where cells are able to
merge/congeal with the relatively weak steering-layer flow
setup. Do think that as activity becomes more robust and
widespread (by 00z), that eventually it will begin to drift back
to the south/west toward the more unstable environment that
will be in place toward the Miami Valley and Tri-State area (as
these areas should remain mostly dry through early evening). So,
essentially, we will see best storm coverage gradually shift
back to the south/west by later in the evening as the best
instability develops into the Miami Valley area to near
Wilmington, etc.
By the time we get to late in the evening, the setup for heavy
rain potential may not really wane much despite the
increasingly-stable environment. There is guidance that supports
a narrow corridor -- perhaps more east-west oriented -- of heavy
rain/storm activity on the northern periphery of the LL low
center as it progresses ENE along the far southern part of the
local area (in an area of enhanced LL convergence/ascent) during
the heart of the overnight. There is quite a bit of uncertainty
regarding the placement of this feature and the favored
corridor for nocturnal heavy rain potential, but most of the hi-
res ensemble CAM guidance places it approximately parallel and
just north of the Ohio River -- perhaps from Clermont to Pike
County, or somewhere in the vicinity. Still more uncertainty at
this juncture than would ideally be the case, but still feel
comfortable holding the Flash Flood Watch for the southeastern
third or so of the area through the entirety of the overnight
period through the first part of Saturday morning. Should this
narrow corridor of prolonged heavy rain develop/evolve, it
should be exiting the lower Scioto Valley into south-central
Ohio by late morning.
With extensive clouds and nearly-saturated LL environment, lows
will only drop into the upper 60s and lower 70s tonight.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The heavy rain potential will linger in the east/southeast
through about mid-morning on Saturday before the best and most
intense coverage drifts away from the region by the afternoon.
Will see extensive clouds linger in the eastern third of the
area through most of the day, with highs in central and south-
central Ohio only getting into the mid/upper 70s. Further to the
west near the OH/IN line, where conditions will be drier and
skies a bit clearer by early afternoon, highs will top out in
the low/mid 80s.
Will see some isolated/scattered diurnally-driven showers/storms
develop back to the west of the main rain shield by the
afternoon. This may align from NW/north-central OH through
western OH/east-central IN, so will maintain chance PoPs to
account for this expectation. The central part of the area,
perhaps from near Wilmington and points to the south toward
northern KY, may end up being mainly dry. However, will maintain
slight chance PoP to account for isolated shower/storm
potential.
Saturday night will be mostly dry -- except perhaps for the far
western parts of the local area as activity wanes late in the
evening. Will also see a cold front approach from the NW toward
daybreak Sunday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The upper flow pattern will feature a ridge in the western U.S. and
a mid level trough in the east in early next week, especially the
Great Lakes and eastern Canada. An embedded s/wv and a cold front
will keep a threat for showers/storms going on Sunday. These
features exit east Sunday night. Highs will be in the upper 70s to
the lower 80s with lows in the upper 50s to the lower 60s.
For the first part of next week, a northwest flow pattern will be in
place. Temperatures will be a little below normal especially for
lows (in the 50s). It will also be less humid. There is only low
chances for a diurnal shower/storm during the period based on weak
embedded disturbances or weak surface troughs.
By the end of next week, mid level height will rise, and thus,
thermal fields will moderate. Highs will warm back into the lower to
mid 80s and lows in the 60s. Low chance of rain will continue.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms developing in a warm and unstable
airmass will continue to affect TAF sites. Due to the isolated
nature of storm cells, direct impacts may not occur, though
there is a better chance for VCSH and VCTS. Will need to amend
with TSRA and wind gusts when any of the slow moving cells
approaches airports. After we see a decrease in convection
tonight with loss of daytime heating, more showers are forecast
to develop on Saturday. Ceilings and visibilities are expected
to remain VFR. Winds outside of thunderstorms will stay light
out of the northeast.
OUTLOOK...Thunderstorms possible Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 2 AM EDT Saturday for OHZ042>046-
051>055-060-061-065-070.
Flash Flood Watch through Saturday morning for OHZ062>064-
071>074-077>082-088.
KY...Flash Flood Watch through Saturday morning for KYZ089>100.
IN...Flash Flood Watch until 2 AM EDT Saturday for INZ074.
Flash Flood Watch through Saturday morning for INZ075-080.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Hickman
AVIATION...ConiglioHazardous weather outlook, Aug 14, 3:26 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 326 PM EDT Fri Aug 14 2020 INZ074-OHZ042>046-051>055-060-061-065-070-151930- Dearborn-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Preble-Montgomery-Fairfield-Butler- 326 PM EDT Fri Aug 14 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ062>064-071>074-077>082-088-151930- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Greene-Fayette OH-Pickaway- Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 326 PM EDT Fri Aug 14 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-OHZ026-034-035-056-151930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer-Auglaize- Licking- 326 PM EDT Fri Aug 14 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Slow-moving isolated to scattered thunderstorms through this evening may produce locally heavy rainfall and isolated flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 4:51 PM EDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Wilmington OH 451 PM EDT Fri Aug 14 2020 OHZ055-064-065-142115- Fairfield OH-Franklin OH-Pickaway OH- 451 PM EDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN... NORTHWESTERN FAIRFIELD AND NORTHERN PICKAWAY COUNTIES UNTIL 515 PM EDT... At 450 PM EDT, radar indicated a strong thunderstorm over Canal Winchester, moving west at 10 mph. STORM HAZARDS INCLUDE... Winds to 35 mph... Very heavy rain... Locations impacted include... Columbus, Reynoldsburg, Grove City, Upper Arlington, Pickerington, Bexley, Canal Winchester, Groveport, Ashville, South Bloomfield, Ohio State University, Whitehall, Grandview Heights, Obetz, Commercial Point, Royalton, Lithopolis, Urbancrest, Valleyview and Marble Cliff. This includes the following Interstates... I-70 in Ohio between mile markers 96 and 112. I-71 in Ohio between mile markers 95 and 111. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3988 8265 3968 8275 3975 8318 4003 8304 TIME...MOT...LOC 2050Z 110DEG 10KT 3981 8284 AR
Special weather statement, Aug 14, 5:30 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
530 PM EDT Fri Aug 14 2020
OHZ065-074-142200-
Fairfield OH-Hocking OH-
530 PM EDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAIRFIELD AND
SOUTHWESTERN HOCKING COUNTIES UNTIL 600 PM EDT...
At 530 PM EDT, radar indicated a strong thunderstorm near Hocking
Hills State Park. This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Logan, Hocking Hills State Park, Laurelville, Buena Vista in Hocking
County, Enterprise, Gibisonville, Lake Logan State Park and
Rockbridge.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3942 8247 3943 8274 3955 8273 3956 8274
3960 8273 3957 8243
TIME...MOT...LOC 2130Z 105DEG 4KT 3950 8260
ARSpecial weather statement, Aug 14, 5:57 PM EDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Wilmington OH 557 PM EDT Fri Aug 14 2020 OHZ045-046-054-055-142230- Delaware OH-Madison OH-Franklin OH-Union OH- 557 PM EDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN... SOUTHWESTERN DELAWARE...NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 630 PM EDT... At 556 PM EDT, radar indicated a strong thunderstorm over Dublin, moving northwest at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Columbus, Dublin, Upper Arlington, Hilliard, Marysville, Worthington, Powell, Plain City, New California, Shawnee Hills, Riverlea, Unionville Center, Amity, US Route 33 at US Route 42, Watkins, Chuckery, Columbus Zoo and New Dover. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4012 8299 4000 8305 4008 8344 4029 8332 TIME...MOT...LOC 2156Z 113DEG 15KT 4010 8312 AR
Special weather statement, Aug 14, 7:00 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
700 PM EDT Fri Aug 14 2020
OHZ044-045-052-142330-
Champaign OH-Logan OH-Union OH-
700 PM EDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN...
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO AND SOUTHWESTERN
UNION COUNTIES IN CENTRAL OHIO UNTIL 730 PM EDT...
At 700 PM EDT, radar indicated a strong thunderstorm over Marysville,
moving northwest at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Marysville, West Liberty, North Lewisburg, West Mansfield, Milford
Center, Woodstock, Valley Hi, Zanesfield, Raymond, Pickrelltown,
Broadway, Middleburg, State Route 4 at State Route 161, Mingo,
Pottersburg, Kennard, New Dover, East Liberty and Cable.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4048 8355 4027 8326 4011 8342 4011 8346
4023 8379
TIME...MOT...LOC 2300Z 124DEG 14KT 4024 8341
ARSpecial weather statement, Aug 14, 7:30 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Wilmington OH 730 PM EDT Fri Aug 14 2020 OHZ044-052-053-150000- Champaign OH-Logan OH-Clark OH- 730 PM EDT Fri Aug 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN...SOUTH CENTRAL LOGAN AND NORTH CENTRAL CLARK COUNTIES UNTIL 800 PM EDT... At 730 PM EDT, radar indicated a strong thunderstorm near Urbana, moving northwest at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Urbana, St. Paris, West Liberty, Mechanicsburg, Catawba, Mutual, Cable, Westville, Lippincott, Powhattan, Springhills, Millerstown, Mingo, Catawba Station and Kennard. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4013 8350 3999 8362 4010 8400 4033 8381 TIME...MOT...LOC 2330Z 122DEG 17KT 4010 8365 AR
Special weather statement, Aug 14, 7:35 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
735 PM EDT Fri Aug 14 2020
OHZ044-045-052-150000-
Champaign OH-Logan OH-Union OH-
735 PM EDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN...CENTRAL
LOGAN COUNTIES IN WEST CENTRAL OHIO AND WEST CENTRAL UNION COUNTIES
IN CENTRAL OHIO UNTIL 800 PM EDT...
At 735 PM EDT, radar indicated a strong thunderstorm near North
Lewisburg, moving northwest at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, Belle Center,
West Mansfield, Northwood, Rushsylvania, Huntsville, Valley Hi,
Zanesfield, Raymond, New Jerusalem, Pickrelltown, Middleburg,
Mcmorran, Pottersburg and East Liberty.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4052 8371 4034 8343 4019 8356 4032 8393
4053 8375
TIME...MOT...LOC 2335Z 122DEG 17KT 4031 8358
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:40 AM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Aug 14, 10:57 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 22 more | 24 hr |
| Aug 14, 2:44 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Aug 14, 4:07 PM EDT | Special Weather Statement | ILN | Fairfield | 23 min |
| Aug 14, 4:51 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Aug 14, 5:30 PM EDT | Special Weather Statement | ILN | Hocking | 30 min |
| Aug 14, 5:57 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| Aug 14, 7:00 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Aug 14, 7:08 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Aug 14, 7:30 PM EDT | Special Weather Statement | ILN | Champaign | 30 min |
| Aug 14, 7:35 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Aug 14, 7:57 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan | 33 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.